Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 69, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 25, 2006, 6:51 PM EDT for 4 counties in Ohio. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2006, 6:51 PM EDT (22:51 UTC)
- Expired
- May 25, 2006, 7:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Allen County, OH, Defiance County, OH, Henry County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 131 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:25 PM EDT | TSTM WND DMG | 6 Se Defiance, OH | BARN DESTROYED ROOF RIPPED OFF |
| May 25, 7:30 PM EDT | HAIL 0.88 | 2 W Pandora, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:34 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 252252 SVRIWX OHC003-039-069-137-252345- /O.NEW.KIWX.SV.W.0069.060525T2251Z-060525T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 651 PM EDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DEFIANCE COUNTY IN NORTHWEST OHIO HENRY COUNTY IN NORTHWEST OHIO ALLEN COUNTY IN WEST CENTRAL OHIO PUTNAM COUNTY IN WEST CENTRAL OHIO * UNTIL 745 PM EDT * AT 646 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED 10 MILES WEST OF CONTINENTAL...AND MOVING EAST AT 45 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... GLANDORF...OTTAWA AND COLUMBUS GROVE... HOLGATE AND PANDORA... LEIPSIC...NAPOLEON AND BLUFFTON... DESHLER AND LIBERTY CENTER... MCCLURE... LIMA... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN INDIANA AND NORTHWESTERN OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTHERN MICHIGAN. LAT...LON 4143 8435 4069 8433 4065 8388 4155 8388 $$
2 follow-up statements
000
WWUS53 KIWX 252324
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT THU MAY 25 2006
OHC003-039-069-137-252345-
/O.CON.KIWX.SV.W.0069.000000T0000Z-060525T2345Z/
PUTNAM OH-HENRY OH-DEFIANCE OH-ALLEN OH-
721 PM EDT THU MAY 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN ALLEN...EASTERN DEFIANCE...HENRY AND EASTERN PUTNAM
COUNTIES...
AT 719 PM EDT(619 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS LINE OF
SEVERE STORMS WAS LOCATED FROM JUST EAST OF DEFIANCE TO NEAR
HOLGATE...THEN SOUTH TO OTTAWA...PANDORA...AND LIMA....MOVING EAST
AT 40 MPH.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4143 8435 4125 8435 4116 8412 4105 8410
4069 8416 4065 8388 4155 8388
$$000
WWUS53 KIWX 252347
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT THU MAY 25 2006
OHC003-039-069-137-252356-
/O.EXP.KIWX.SV.W.0069.000000T0000Z-060525T2345Z/
PUTNAM OH-HENRY OH-DEFIANCE OH-ALLEN OH-
746 PM EDT THU MAY 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLEN...EASTERN
DEFIANCE...HENRY AND EASTERN PUTNAM COUNTIES HAS EXPIRED...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
ADDITIONAL THUNDERSTORMS WILL BRING HEAVY RAIN AND FREQUENT
LIGHTNING TO HENRY...PUTNAM...AND ALLEN COUNTIES...BUT THESE STORMS
ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4143 8435 4125 8435 4116 8412 4105 8410
4069 8416 4065 8388 4155 8388
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:10 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 25, 3:10 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 310 PM EDT THU MAY 25 2006 .SHORT TERM... TONIGHT AND FRIDAY...ONGOING SEVERE THREAT MAIN CONCERN FOR THIS EVENING. DEWPOINTS IN THE MID TO UPPER 60S AND SURFACE TEMPERATURES NEAR 80 HAVE COMBINED TO PUSH SURFACE BASED CAPES IN EXCESS OF 2000 J/KG. FORCED LARGE SCALE ASCENT OCCURS THIS EVENING AS REGIONS LIES IN LEFT EXIT REGION OF 50+ KNOT MID LEVEL JET STREAK AND ZONE OF LOW LEVEL MASS CONVERGENCE ON NOSE OF LOW LEVEL JET STREAK. EXPECT INITIAL CONVECTION TO BE SCATTERED IN NATURE BUT EVENTUALLY EVOLVE INTO SQUALL LINE INDIVIDUAL COLD POOLS INTERACT AND ON FRIDAY...NOT MANY CHANGES WARRANTED AS MID LEVEL LOW AND ASSOCIATED COLD POOL PUSH OFF TO THE EAST INTO WESTERN NEW YORK BY EVENING. RETAINED CHANCE POPS DURING THE MORNING HOURS ACROSS THE ENTIRE FORECAST AREA AS LINGERING WRAP AROUND MOISTURE AND SPOKES OF DPVA ROTATE AROUND LOW. BY AFTERNOON...EXPECT SHOWERS TO BE CONFINED TO EASTERN PART OF THE AREA AS LOW LOOSENS ITS GRIP ON THE REGION. TEMPERATURES WILL BE SEVERAL DEGREES COOLER THAN TODAY AS WINDS TURN TO THE NORTHWEST. HIGHS SHOULD TOP OUT INTO THE LOW TO MID 70S...EXCEPT SLIGHTLY COOLER NEAR LAKE MICHIGAN AS WINDS COME IN DIRECTLY OFF THE STILL RELATIVELY COOL WATERS. && .LONG TERM... WITH THE JET STREAM TO THE NORTH THIS WEEKEND AND ON THE BACKSIDE OF THE SURFACE HIGH AND AN UPPER LEVEL RIDGE IN PLACE...THIS WEEKEND WILL BE HOT AND DRY. AT THE BEGINNING OF NEXT WEEK BOTH THE SURFACE RIDGE AND UPPER LEVEL RIDGE WILL BE OFF TO OUR EAST...ALLOWING MOISTURE TO BE BROUGHT UP FROM THE GULF OF MEXICO. NO FRONTS ARE AROUND BUT THE GFS IS SHOWING QPF HERE AND THERE FROM TIME TO TIME AT THE BEGINNING OF NEXT WEEK...WHICH WILL LEAVE THIS TIME DRY YET BUT WHEN THOSE DAYS GET CLOSER...IT WILL HAVE TO BE SEEN IF AFTERNOON TYPE THUNDERSTORMS WILL NEED TO BE ADDED. THEN TOWARDS THE MIDDLE OF NEXT WEEK...TUESDAY TO THURSDAY...THINGS BECOME MUCH MORE INCONSISTENT. MODELS HAVE CHANGED FROM YESTERDAY AND THE GFS DOES NOT DEFINE A COLD FRONT TOO WELL...BUT IT APPEARS THAT IT KEEPS THIS FRONT SOMEWHAT STATIONARY FROM TUESDAY TO THURSDAY TO OUR NORTHWEST...FROM THE CENTRAL PLAINS TO THE NORTHERN GREAT LAKES AREA. IF THIS DOES HAPPEN AND WE STAY IN A SOUTHERLY FLOW...MOISTURE WILL KEEP BUILDING INTO THE CWA AND THE MIDDLE OF NEXT WEEK COULD BE RAINY. BUT WILL MAKE NO CHANGES AT THIS TIME. && .AVIATION... DIFFICULT TAF FORECAST FOR THIS CYCLE AS MID LEVEL LOW OVER THE UPPER MIDWEST AND ASSOCIATED SURFACE COLD FRONT MOVE INTO INCREASINGLY UNSTABLE AIR OVER THE REGION. EXPECT THUNDERSTORM DEVELOPMENT WITHIN THE NEXT COUPLE HOURS AS THESE FEATURES INTERACT. BEST INSTABILITY REMAINS SOUTHEAST OF SBN AND THEREFORE MENTIONED TEMPO MVFR GROUP FOR ONLY SHOWERS LATER THIS AFTERNOON AND EVENING. EXPECT MORE SIGNIFICANT CONVECTION AT FORT WAYNE AND INCLUDED IFR TEMPO GROUP FOR THUNDERSTORMS FOR SAME TIME PERIOD. AFTER THIS INITIAL WAVE OF CONVECTION...EXPECT ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT OVERNIGHT AS MID LEVEL COLD POOL MOVES THROUGH. KEPT CONDITIONS MVFR FOR REMAINDER OF TAF CYCLE FOR THIS AND POTENTIAL MIST DEVELOPMENT WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...50 LONG TERM....98 AVIATION...50
Hazardous weather outlook, May 25, 5:18 AM EDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 518 AM EDT THU MAY 25 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-260930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 418 AM CDT THU MAY 25 2006 /518 AM EDT THU MAY 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT ORGANIZED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER PORTIONS OF NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN AND THEN MOVE EAST INTO NORTHWEST OHIO THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG DAMAGING WINDS THE PRIMARY HAZARD. THE GREATEST CHANCE FOR SEVERE WEATHER IS EXPECTED TO BE ALONG AND EAST OF A LINE FROM STURGIS MICHIGAN TO PERU INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. IT REMAINS TOO EARLY TO DETERMINE THE CHANCES OF SEVERE WEATHER ASSOCIATED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-260930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 518 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP HITCHCOCK
In the hours before
Local storm report, May 25, 6:02 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST BRYAN 41.47N 84.55W
05/25/2006 E60 MPH WILLIAMS OH LAW ENFORCEMENTLocal storm report, May 25, 6:11 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
611 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL MALINTA 41.32N 84.04W
05/25/2006 M0.88 INCH HENRY OH LAW ENFORCEMENTLocal storm report, May 25, 6:15 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
615 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG BUNKER HILL 40.66N 86.10W
05/25/2006 MIAMI IN TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN.Local storm report, May 25, 6:34 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL PORTLAND 40.43N 84.98W
05/25/2006 M0.75 INCH JAY IN TRAINED SPOTTERLocal storm report, May 25, 6:49 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
649 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG VAN WERT 40.86N 84.58W
05/25/2006 VAN WERT OH AMATEUR RADIO
POWER LINES DOWN IN VAN WERT.Local storm report, May 25, 6:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
650 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 3.5 NW VAN WERT 40.90N 84.63W
05/25/2006 VAN WERT OH AMATEUR RADIO
TREES DOWN. TREE BLOCKING ROAD.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:10 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 65 min |
| May 25, 4:24 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 34 min |
| May 25, 5:13 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry, Williams | 62 min |
| May 25, 5:54 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 36 min |
| May 25, 6:17 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Van Wert | 58 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.